Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On stable calculation of linear functionals

Author: Sven-Ake Gustafson
Journal: Math. Comp. 33 (1979), 694-704
MSC: Primary 65J05; Secondary 65D30
MathSciNet review: 521283
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss the recurrent task of evaluating a linear functional defined by (generally infinitely many) linear constraints. We develop a theory for the stability of this problem and suggest a regularization procedure, based on orthogonal expansions. Simple and efficient computational schemes for evaluating the functional numerically are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J05, 65D30

Retrieve articles in all journals with MSC: 65J05, 65D30

Additional Information

Keywords: Linear functionals, moment condition, linear space, error bound, duality lemma
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society